• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Anxiety medication is making me really fat!!!

F

fulloffear

Member
Joined
Feb 21, 2015
Messages
10
i suffer from severe anxiety panic attacks and depression this was taking over my whole life the doctor has put me on pregabalin and mitrazapine which seem to be helping but i have gained 2 stone in 6 weeks and really cant stop eating i have never been over weight before i would like to hear any1s advice or if any1 has tried these meds and had the same effect.
 

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,044
Weight gain is notorious with Mirtazapine. I put on two and a half stone on it and went from a size 14 to a 18/20.

It's the reason why I came off it as I couldn't cope with it any longer, well that mostly but also because it had stopped working for me.

Of course different meds affect different people in different ways :)
 
maybe.shes.a.wildflower

maybe.shes.a.wildflower

ACCOUNT CLOSED
Joined
Nov 25, 2014
Messages
4,861
I'm on mirt 45mg and propanolol. I try control food cravings as best as poss but if I'm honest the mirt dont even help me sleep anymore which s why i switched to it :cry2:
Just have to be strict with yourself! I have managed too loose weight on mirt :)
 
F

fulloffear

Member
Joined
Feb 21, 2015
Messages
10
its horrible as i love the facxt it is helping me sleep but hate gaining so much weight i try to control my eating but i feel hungry 247 i wasnt sure if it was the mitr or pregabalin i used to take propranalol but tey stopped working for me.
 
F

fulloffear

Member
Joined
Feb 21, 2015
Messages
10
thats great uve lost weight on it i feel like im gaining daily i take 30mg
 
maybe.shes.a.wildflower

maybe.shes.a.wildflower

ACCOUNT CLOSED
Joined
Nov 25, 2014
Messages
4,861
I found my fitnesspal app good. Be conscious of what your eating. Less dairy and carbs!!! Exercise plenty.
I'm going through a touch time so mirt isnt helping me sleep anymore but i t really did help!! If you can control your calorie intake stick with mirt!!
My problems are far beyond help of anti depressants but I dont want to bore you. X
 
Jimny

Jimny

Well-known member
Joined
Jan 25, 2015
Messages
307
Location
Essex
Good to hear people's opinions. The fitness pal app is very good, I have also gained a lot of weight on mirt so I started lifting weights and eating using the app to try to eat the right things.
The mirt used to help me sleep but doesn't anymore, I'm thinking to titrate myself off of it and see how I get on.
 
F

fulloffear

Member
Joined
Feb 21, 2015
Messages
10
I found my fitnesspal app good. Be conscious of what your eating. Less dairy and carbs!!! Exercise plenty.
I'm going through a touch time so mirt isnt helping me sleep anymore but i t really did help!! If you can control your calorie intake stick with mirt!!
My problems are far beyond help of anti depressants but I dont want to bore you. X
ok i will try exercise more all i do is walking but is that enough im sorry ur goingthrough a tough time itoo have many issues and always here if u wantto chat mail me x
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
I was on risperidone and mirtazapine for anxiety and sleep problems, and when I stopped taking them lost a stone in weight. However I have gone back to poor sleep patterns. I think keeping to a healthy diet is hard whether you are on or off medication.
 
F

fulloffear

Member
Joined
Feb 21, 2015
Messages
10
how does the fitness appwork
 
maybe.shes.a.wildflower

maybe.shes.a.wildflower

ACCOUNT CLOSED
Joined
Nov 25, 2014
Messages
4,861
Put in what you eat so knoe calorie intake and can put in exercise so 6ou know your burn. I aimed for 1200 but I'm a girl
 
ScaredCat

ScaredCat

Well-known member
Joined
Dec 21, 2012
Messages
8,449
Location
Another planet
Mirtazapine made me gain weight. About a stone so i stopped taking it after about 4 months. And it made me feel stupid/thick/brain dead. Didnt make me feel better mentally. Saying that anti d dont work for me either particularly
 
maybe.shes.a.wildflower

maybe.shes.a.wildflower

ACCOUNT CLOSED
Joined
Nov 25, 2014
Messages
4,861
Mirtazapine made me gain weight. About a stone so i stopped taking it after about 4 months. And it made me feel stupid/thick/brain dead. Didnt make me feel better mentally. Saying that anti d dont work for me either particularly
Yeah I gained first too thats why i got strict with my i was eating. I agree the mongey feeling, I have prop too which i find causes that too but for me i like it as I feel safer than rageing. Yes the anti depressant effects aren't great but sleep was good but I'm going through a lot in my head so abit stressed so think that y I'm not sleeping
 
Top